ADVERTISEMENT

Q. My 3. 6 year old daughter has stomach pain and loose stools. Please help.

Answered by
Dr. Ashish Jayanand Chandwadkar
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jul 08, 2017 and last reviewed on: Sep 18, 2020

Hello doctor,

I have a 3.6 years old daughter, who weighs 10.5 kg. She is very thin and not a foodie. She is hyperactive when she is well. Sometimes, she complains of pain in the abdomen. It is going on from 1 to 2 months. The doctor advised getting an ultrasonography. She has been complaining of having continuous pain from 10 days. She also had a 101 fever. So, we got an ultrasonography, and the report shows, few discrete right iliac mesenteric lymph nodes, which is likely to be mesenteric lymphadenitis. We consulted the doctor again with the ultrasonography report, and he prescribed the following medicines and asked for stool routine test, blood test, and Mantoux test.

He prescribed Calpol 250, Cyclopam suspension, Junior Lanzol 15, one tablet in the morning for a week, and Metrogyl syrup 2.5 ml, thrice daily for five days. After having two doses of these medicines, she is not recovering from the pain and her stool is becoming loose and mucus mixed. She defecates 4 to 5 days daily. Before the medicines, she was complaining of hard stools. Now, from 2 to 3 days, she is having loose stool and the color of the stool is also not good. She is not having a fever now.

We also performed the blood tests including Mantoux test and stool test, as suggested by the doctor. We got the reports, and I am attaching the same. Mantoux test result is still not out. The doctor said that it is some viral infection and prescribed the following. Zinconia syrup (2.5 ml, two times a day after food for two weeks), Tufpro or Progermina mini bottle (5 ml, two times a day for five days), and the doctor also advised stopping Lanzol 15 tablets. Now, we are in confusion whether the doctor has been able to identify the problem or not.

#

Hello,

Welcome to icliniq.com.

I went through the detailed history of your child and the attached reports (attachment removed to protect patient identity) too.

  • Most of the findings in the reports seem normal. Except some like ESR (erythrocyte sedimentation rate), lymphocytes, CRP (c-reactive protein), and USG (ultrasound).
  • The increase in lymphocytes with an increase in ESR and CRP and a very clear finding of lymph nodes in USG abdomen sums up to an inflammatory process going on in the mesenteric area lymph nodes. Probably in the area around them that is the intestine and stomach called gastroenteritis, which can be due to any kind of infection.
  • Gastroenteritis goes well with the associated complaints of abdominal pain, diarrhea, and fever by bacteria or virus. Do not panic and please keep her rehydrated in between every bout of diarrhea.
  • You are under the treatment of a pediatrician, and she is approaching the illness in a well-managed way and according to the protocol that we have for patient's maximum benefit.
  • Just have faith and discuss any doubts about treatment with her freely, you can even ask the reason why each test is performed freely. Do not worry. Your daughter will be fine. Update me once the Mantoux test is out.

Revert with more information to an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

Thank you doctor,

Her stool is not so loose as normally see in diarrhea or loose motion. But the color of the stool is not good. It is a slightly blackish-green type.

#

Hello,

Welcome back to icliniq.com.

  • Blackish green stools can point out to many potential causes until and unless ruled out like iron supplements, green leafy vegetables, bile due to fast peristalsis (can be possible in your case), any coloring foods, and bleeding in the upper part of the digestive tract (in the stomach).
  • I suppose most of the upper causes have been ruled out in your case. And in her stool test, the stool color has been distinguished as brown and that is normal. If the stool color is a shade of brown or green, it is also not a cause of worry.

For further queries consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

Hi doctor,

Thank you for replying. The Mantoux result is out. The result says erythema 13 mm and induration 11 mm noted at the site of innoculation of PPD of strength 05 TU after 48 to 72 hours. The impression is, the patient is hypertensive to tuberculin in the strength used.

#

Hi,

Welcome back to icliniq.com.

  • Mantoux test is not that much reliable, but as it is induration more than 10 mm and she is less than 4 years, the test can be considered positive that is she might have been infected with TB (tuberculosis). Repeating Mantoux test is not much reliable.
  • So, please confirm this with the treating doctor and if needed, she might prescribe other tests.

For more information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

Hi doctor,

Thank you for replying. Can you suggest some confirmatory tests?

#

Hi,

Welcome back to icliniq.com.

There are many confirmatory tests.

  • First of all, let me tell you there are two types of tests for TB diagnosis:
  1. TB skin test.
  2. TB blood test.
  • Why I told you about consulting your treating doctor is TB skin test, which your child went through is recommended in children less than 5 years of age. But TB blood test, like QuantiFERON and TB spot tests, that is, interferon-gamma release assay (IGRA) are only recommended for individuals with 5 years age or older. Sometimes, some doctors choose to do it in children even more than 3 years of age.

Take care and have a nice day. Do ask if you have any other queries.

For further queries consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Antibiotic-Associated Diarrhea (AAD)

.. to infection by antibiotic-resistant pathogens such as Staphylococcus aureus, Clostridium difficile, Candida albicans, Salmonella, Clostridium perfringens type A, Klebsiella oxytoca, etc. CDAD (Clostridium difficile-associated disease) is responsi...   Read full

I have diarrhea following constipation for a long time. Why?

A combination of Pantoprazole and Domperidone once daily for a few days ...   Read full

I am passing black stools since two days. Why?

.. Irozorb can make the stools black or it may be happening due to gastritis or stomach ulcers. It is the iron that oxidizes and give black color, but it seems like you are taking these medications since four months. Did you have black color stoo...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Nipah Virus: Stay Safe from This Deadly Disease
The recent speculation about the spread of the Nipah virus in a Southern State in India has surely brought jittery feeli...  Read more»
What to Do When Someone Turns COVID-Positive At Home?
COVID-19 pandemic has affected so many people, and many of them are advised for home care. This article explains the pre...  Read more»
Guidelines for Management of COVID-19 In Children
Amidst the concerns that children will be the target in the third wave of COVID-19, they have come up with certain guide...  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.